Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Uniformly quasiregular mappings of Lattès type

Author: Volker Mayer
Journal: Conform. Geom. Dyn. 1 (1997), 104-111
MSC (1991): Primary 30C65; Secondary 58Fxx
Published electronically: December 16, 1997
MathSciNet review: 1482944
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using an analogy of the Lattès' construction of chaotic rational functions, we show that there are uniformly quasiregular mappings of the $n$-sphere $\overline{{\Bbb R}}^n $ whose Julia set is the whole sphere. Moreover there are analogues of power mappings, uniformly quasiregular mappings whose Julia set is ${\Bbb S}^{n-1}$ and its complement in ${\Bbb S}^{n}$ consists of two superattracting basins. In the chaotic case we study the invariant conformal structures and show that Lattès type rational mappings are either rigid or form a 1-parameter family of quasiconformal deformations.

References [Enhancements On Off] (What's this?)

  • [DH] A. Douady and J.H. Hubbard, A proof of Thurston's topological characterization of rational functions, Acta Math., 171 (1993), 263-297. MR 94j:58143
  • [Fe] H. Federer, Geometric measure theory, Springer-Verlag, Berlin, (1969). MR 41:1976
  • [Hi] A. Hinkkanen, Uniformly quasiregular semigroups in two dimensions, Ann. Acad. Sci. Fenn. Math. Vol. 21, (1996), 205-222. MR 96m:30029
  • [IM] T. Iwaniec and G. Martin, Quasiregular semigroups, Ann. Acad. Sci. Fenn. Math. Vol. 21, (1996), 241-254. MR 97i:30032
  • [MRV] O. Martio, S. Rickman and J. Väisälä, Topological and metric properties of quasiregular mappings, Ann. Acad. Sci. Fenn. Ser. A I, 488 (1971), 1-31. MR 45:8830
  • [MS] O. Martio and U. Srebro, Periodic quasimeromorphic mappings in ${\Bbb R}^n$, J. d'Analyse Math. 28 (1975), 20-40.
  • [Ri] S. Rickman, Quasiregular mappings, Springer-Verlag (1993). MR 95g:30026
  • [Sa] J. Sarvas, The Hausdorff dimension of the branch set of a quasiregular mapping, Ann. Acad. Sci. Fenn. Ser. A I Math. 1 (1975), 297-307. MR 53:805
  • [Tu] P. Tukia, On quasiconformal groups, J. d'Analyse Math., Vol. 46 (1986), 318-346. MR 87m:30043
  • [TV] P. Tukia and J.Väisälä, Quasiconformal extension from dimension $n$ to $n+1$., Ann. of Math. (2) 115 (1982), no.2, 331-348. MR 84i:30030

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (1991): 30C65, 58Fxx

Retrieve articles in all journals with MSC (1991): 30C65, 58Fxx

Additional Information

Volker Mayer
Affiliation: U.R.A. 751, UFR de Mathématiques Pures et Appliquées, Université de Lille I, 59655 Villeneuve d’Ascq, Cedex, France

Received by editor(s): March 7, 1997
Received by editor(s) in revised form: September 22, 1997
Published electronically: December 16, 1997
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society